Four Ways to Stop Magnesium From Causing Diarrhea – Dr. Carolyn Dean MD ND

Four Ways to Stop Magnesium From Causing Diarrhea

February 24, 2010

I first wrote this blog in Feb. 2010 and since then it’s had about half a million views, which means that a lot of people experience the laxative effect from magnesium and wish they didn’t.

I wrote this blog when Joanne O. from Pennsylvania asked me why supplementing with magnesium was causing her diarrhea…

I have difficulties whenever I have more than 400mg of magnesium. I tried taking 800mg for awhile and it always causes diarrhea… Is this normal?”

Generally, magnesium will cause diarrhea because not enough is being absorbed into your bloodstream. If it doesn’t make it into your bloodstream it ends up in your colon where it has a laxative effect.

Here are four strategies to stop magnesium from causing diarrhea…

  1. The first strategy, which I didn’t have back in 2010, is to take my non-laxative magnesium, called ReMag. I created it because I get the laxative effect from very low doses of any other magnesium.
  2. Don’t take all your magnesium at one time. Have two or three smaller doses throughout the day.
  3. Try taking your magnesium with high fiber meals. We are meant to derive magnesium from food which slows down its absorption.
  4. Use my ReMag Lotion which is a great alternative to oral magnesium because it bypasses your digestive system.

A companion piece to this blog is another one I wrote called “When Magnesium Makes Me Worse.” You can also go to my website to download a dozen free eBooks including ReMag: Invisible Minerals Part I.

Carolyn Dean MD ND

The Doctor of the Future®

RESOURCES: Along the borders and in the links of my web site you can find my books, writings, and my call-in radio show. Email your questions to: questions@drcarolyndeanlive.com.

Want more health info like this?

Subscribe to receive FREE health tips from Dr. Carolyn Dean. We won't spam you or sell your information.

Click here to add a comment

Leave a comment: